Bisoprolol side effects

I've just been prescribed bisoprolol 2.5mg a day, ( I have PAF and tachycardia) I take the tablet in the early evening as my tachycardia is worse at night and most of my Af incidents I have been in the early morning, the good news is the tablets are working, I'm getting a good nights sleep, I don't feel any ectopics or increased heart rate which is great news.

The bad news is that I've been taking them for a week but am getting itchy skin and dry eyes every evening. it may be a small price to pay! But wonder if anyone else gets this side effect and if it's likely to get better as my body gets used to the drug.

Thanks Dan

7 Replies

  • I should add that I'm generally itchy before I take my tablet, which is a bit odd!

  • Hi, Ive been taking Bisoprolol for about 2 years and the only side effect

    for me is numbness in extremities, in fact my fingers go white, I always

    take my in the mornings and I noticed that that is the recomnended

    time, but I wouldnt have thought that would make a difference.

  • I always used to take mine first thing in the morning, but the large majority of my episodes started late evening or early hours of the morning and so an old GP of mine, who has since retired, switched me to half my daily dosage when I woke up and half when I went to bed - to be honest, I didn't notice much difference, although my AF did get a little worse.

    However, when I went to A and E in August during a spell when I was having a lot of episodes, I was told that I should really be taking all of my dose in one go - the Doctor I spoke to said he wasn't too bothered whether it was in the morning or night, but he didn't think there was anything to be gained by splitting the dose up. I spoke to my current GP about this and he had no problems with me switching to taking the lot in the evening, but it didn't work for me as the episodes became more frequent and lasted longer, so I switched back to taking them in the morning without mentioning anything to him.

    I still get episodes and, having given all three times of day a decent try, I'd say taking my Bisoprolol first thing in the morning works best for me, but my experience tells me that there isn't a "right" or "wrong" time to take them.

  • I also take my 2.5 at night and have no side effects. It reduces my heart rate by about 12% to about 65.

  • I am suffering from dry eyes myself. I have been on Bisoprolol sInce my double valve operation about a year ago, and the dried eyes started from this year I know that it's a side effect of Bisoprolol

  • Hi , I too am on bisoprolol initially started on 5 mg but this made me lifeless so I take half now with my flecanide in an evening which makes me feel shakey and as if I'm going to go into af , still getting af nearly every weekend for some reason I simply try and ride it out at home now , I also get dry eyes which is a problem to me as I wear contact lenses , I'm seeing a ep next week so hopefully he may be able to change some of my meds for something that works a little better cheers Paul

  • Hi Paul how did you get on? Hope you are feeling better.

You may also like...